Alert archive / Florida / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 187, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 13, 2001, 6:45 PM EDT for Saint Johns County, Florida. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 13, 2001, 6:45 PM EDT (22:45 UTC)
- Expired
- Jul 13, 2001, 7:20 PM EDT
- In force
- 35 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Saint Johns County, FL
The radar
The Jacksonville radar (KJAX), 70 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 7:10 PM EDT | Thunderstorm Wind | Palm Vly, FL | Large trees and power lines were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 1:33 PM EDT, 5 hours 12 minutes earlier.
Area forecast discussion, Jul 13, 1:33 PM EDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 133 PM EDT FRI JUL 13 2001 CURRENTLY...CONVECTION CONTINUES TO DEVELOP ALONG AND SOUTH OF CEDAR ISLAND...ST. AUGUSTINE LINE. ELSEWHERE ACROSS CWA...SCATTERED CU WAS DEVELOPING. TEMPERATURES WERE GENERALLY IN THE 85 TO 90 DEGREE RANGE WITH DEW-POINTS RUNNING IN THE MID TO UPPER 70S (QUITE MUGGY). COLD FRONT REMAINS STATIONARY NEAR A KSAV-KMOB LINE. DISCUSSION...PER IR IMAGERY...SHORTWAVE OVER NORTH-CENTRAL GA WILL CONTINUE TO MOVE SOUTH...AND ACROSS CWA THIS EVENING INTO TONIGHT. THIS SHORTWAVE WILL DEEPEN THE BROAD TROF OVER THE EASTERN UNITED STATES...ALLOWING THE STATIONARY FRONTAL BOUNDARY TO MIGRATE SOUTH AGAIN. BELIEVE THAT THIS SHORTWAVE...IN COMBINATION WITH APPROACHING FRONTAL BOUNDARY AND TROPICAL AIR-MASS...WILL TRANSLATE INTO WIDESPREAD CONVECTION BY MID-AFTERNOON. WILL CONTINUE SCENARIO OF FRONT MOVING THROUGH OUR CWA TONIGHT INTO EARLY SATURDAY...WITH VERY NOTABLE DRYING IN ITS WAKE. WILL CONTINUE TREND OF LIKELY POPS 1ST PERIOD WITH CLEARING THEREAFTER...EXCEPT RAIN ENDING EARLY PART OF SECOND PERIOD FOR EXTREME SOUTHERN ZONES. ON SUNDAY...GRADUAL MODIFICATION OF THE DRY AIR MASS WITH A RETURN TO SCATTERED DAYTIME CONVECTION...ESPECIALLY OVER SOUTHERN ZONES WHERE LOW-LEVEL LIFTING WILL BE GREATEST (I.E., SURFACE MOISTURE CONVERGENCE). TEMPS WILL REMAIN NEAR CLIMO. MARINE...NORTHERLY WINDS WILL INCREASE BEHIND FRONTAL PASSAGE... WITH SCA CONDITIONS POSSIBLE BEGINNING LATE SATURDAY. THE FLY-IN-THE- OINTMENT WILL BE THE TRACK AND SPEED OF AFOREMENTIONED FRONTAL BOUNDARY AND ATTENDANT PRESSURE GRADIENT. WILL CONTINUE TREND OF INCREASING NORTHERLY WINDS BEGINNING TONIGHT FROM ALTAMAHA SOUND, GA, TO FERNANDINA BEACH, FL WITH SEAS BUILDING TO 4 TO 6 FEET. WINDS AND SEAS WILL HOLD OFF TILL SATURDAY FROM FERNANDINA BEACH TO FLAGLER BEACH. POSSIBLE SCA CONDITIONS BEGINNING LATE SATURDAY. PRELIMG AMG 71/90/67/90 5100 SSI 75/87/73/88 6100 JAX 74/88/70/88 6102 GNV 74/91/71/91 6313 16 .JAX... .FL...NONE. .GA...NONE. ZAPPE
In the hours before
Special weather statement, Jul 13, 12:55 PM EDT, 5 hours 50 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-132100- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1255 PM EDT FRI JUL 13 2001 AN APPROACHING COLD FRONT FROM THE NORTH IN COMBINATION WITH AFTERNOON HEATING AND INSTABILITY WILL RESULT IN THE RAPID DEVELOPMENT OF THUNDERSTORMS LATER THIS AFTERNOON AND EVENING. THE STORMS WILL MOVE RAPIDLY TO THE SOUTHEAST AND BE CAPABLE OF FREQUENT DEADLY CLOUD TO GROUND LIGHTNING... STRONG AND GUSTY WINDS TO 40 MPH...AND HEAVY RAIN. MARINE INTERESTS SHOULD BE ON THE ALERT FOR RAPIDLY CHANGING CONDITIONS THIS AFTERNOON AND EVENING AND BE PREPARED TO SEEK SAFE HARBOR IF STRONG THUNDERSTORMS ARE IMMINENT. THE STORMS WILL BE FAST MOVERS PRODUCING FREQUENT CLOUD TO WATER LIGHTNING AS WELL AS STRONG AND GUSTY WINDS FROM THE NORTH OR NORTHWEST. ALTHOUGH THE STORMS WILL BE CAPABLE OF BECOMING STRONG...THEY ARE FOR THE MOST PART EXPECTED TO REMAIN BELOW SEVERE CRITERIA. THEREFORE STORM SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. FOR ADDITIONAL INFORMATION...INCLUDING LIGHTNING AND HOT WEATHER SAFETY TIPS...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. PETERSON
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 4:53 PM EDT | Severe Thunderstorm Warning | JAX | Suwannee | 52 min |
| Jul 13, 5:41 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Saint Johns | 34 min |
| Jul 13, 6:00 PM EDT | Tornado Warning | JAX | Clay | 45 min |
| Jul 13, 6:16 PM EDT | Severe Thunderstorm Warning | JAX | Saint Johns | 29 min |
| Jul 13, 6:51 PM EDT | Severe Thunderstorm Warning | JAX | Camden | 54 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; radar from the NEXRAD Level II archive.